U.S. doctors online nowAsk doctors free
India
A male asked:

Can hemorrhoids cause loose stools?

1 doctor answer4 doctors weighed in
Dr. Thomas Mcgowan
Specializes in Family Medicine
Usually not: Hemorrhoids are distended/swollen veins of the rectal area. They typically are a result of constipation or sitting or straining too long or much. Sometimes the medication people use to hep the swelling loosens up fecal material (glycerin) but the hemorrhoids themselves are not a cause of loose stools.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

IL
A 24-year-old female asked:

Do suppositories for hemorrhoids cause loose stools and leakage?

1 doctor answer1 doctor weighed in
Dr. Harold Mandel
General Practice 39 years experience
Not generally : There can always be individualized side effects from medications, but loose stools and leakage are not a problem generally seen as a side effect from suppositories for hemorrhoids. However, you should stop using this medication & tell your doctor right away if you experience the rare side effects of fast &/or irregular heartbeat, a pounding headache, nervousness, shakiness, or trouble sleeping.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 18, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.